Number Theory pp 52-100

Applications of Padé approximations to the Grothendieck conjecture on linear differential equations

  • D. V. Chudnovsky
  • G. V. Chudnovsky
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1135)


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    N. Katz, Algebraic solutions of differential equations, Invent. Math., 18 (1972), 1–118.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    T. Honda, Algebraic differential equations, Symposia Mathematica v.24, Academic Press, N.Y., 1981, 169–204.Google Scholar
  3. [3]
    N. Katz, A conjecture in the arithmetic theory of differential equations, Bull. Soc. Math. France 110 (1982), 203–239; corr. 347–348.MathSciNetMATHGoogle Scholar
  4. [4]
    B. Dwork, Arithmetic theory of differential equations, Symposia Mathematica v.24, Academic Press, N.Y., 1981, 225–243.Google Scholar
  5. [5]
    D.V. Chudnovsky, G.V. Chudnovsky, Applications of Padé approximations to diophantine inequalities in values of G-functions, see preceding paper, this volume.Google Scholar
  6. [6]
    G.V. Chudnovsky, Measures of irrationality, transcendence and algebraic independence.Recent progress, in Journées Arithmétiques 1980 (ed. by J.V. Armitage), Cambridge University Press, 1982, 11–82Google Scholar
  7. [7]
    B. Dwork, P. Robba, Effective p-adic bounds for solutions of homogeneous linear differential equations, Trans. Amer. Math. Soc. 259 (1980), 559–577.MathSciNetMATHGoogle Scholar
  8. [8]
    N. Katz, Nilpotent connections and the monodromy theorem, Publ. Math. I.H.E.S. 39 (1970), 355–412.CrossRefGoogle Scholar
  9. [9]
    E.L. Ince, Ordinary differential equations, Chelsea (reprint), N.Y., 1956.Google Scholar
  10. [10]
    B. Dwork, P. Robba, On natural radii of p-adic convergence, Trans. Amer. Math. Soc. 256 (1979), 199–213.MathSciNetMATHGoogle Scholar
  11. [11]
    E. Bombieri, On G-functions, in Recent Progress in Analytic Number Theory (ed. by H. Halberstam and C. Hooley), Academic Press, N.Y., v. 2, 1981, 1–67.Google Scholar
  12. [12]
    Ch. Hermite, Sur la fonction exponentielle, C.R. Acad. Sci. Paris 77 (1873), 18–24, 74–79, 226–233, 285–293 (Oeuvres v. III, 150–181).Google Scholar
  13. [13]
    K. Mahler, Ein Beweis des Thue-Siegelschen Satzes über die Approximation algebraischen Zahlen für binomische Gleichungen, Math. Ann. 105 (1931), 267–276.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    H. Jager, A multidimensional generalization of the Padé table, Indagat. Math. 26 (1964), 192–249.MATHGoogle Scholar
  15. [15]
    G.V. Chudnovsky, On the method of Thue-Siegel, Ann. of Math. 117 (1983), 325–382.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    G.V. Chudnovsky, Number-theoretic applications of polynomials with rational coefficients defined by extremality conditions, in Arithmetic and Geometry, v. 1 (ed. by M. Artin and J. Tate), Birkhauser, Boston, 1983, 61–106.CrossRefGoogle Scholar
  17. [17]
    A. Baker, Transcendental Number Theory, Cambridge University Press, 1979.Google Scholar
  18. [18]
    S. Lang, Algebra, Addison-Wesley, 1965.Google Scholar
  19. [19]
    E. Whittaker, G. Watson, Modern Analysis, Cambridge, 1927.Google Scholar
  20. [20]
    Ju.I. Manin, Rational points on algebraic curves over function fields, Amer. Math. Soc. Translations (2) 50 (1966), 189–234.MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    J. Tate, The arithmetic of elliptic curves, Invent. Math. 23 (1974), 179–206.MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    M. Hazewinkel, Formal Groups and Applications, Academic Press, 1978.Google Scholar
  23. [23]
    C.H. Clemens, A Scrapbook of Complex Curve Theory, Plenum Press, N.Y., 1980.MATHGoogle Scholar
  24. [24]
    S. Lang, H. Trotter, Frobenius Distribution in GL2-Extensions, Lecture Notes in Math., v.504, Springer, 1976.Google Scholar
  25. [25]
    B. Mazur, Rational points of abelian varieties with values in towers of number fields, Invent. Math., 18 (1972), 183–266.MathSciNetCrossRefMATHGoogle Scholar
  26. [26]
    D.V. Chudnovsky, G.V. Chudnovsky, Remark on the nature of the spectrum of Lame equation. Problem from transcendence theory, Lett. Nuovo Cimento 29 (1980), 545–550.MathSciNetCrossRefMATHGoogle Scholar
  27. [27]
    D. Mumford, An algebraico-geometric construction of commuting operators and of solutions to the Toda lattice equations, Kortewg-de Vries equations and related non linear equations, Proc. Intern. Symp. Algebraic Geometry, Kyoto, 1977, 115–153.Google Scholar
  28. [28]
    H.P. McKean, P. van Moerbeke, The spectrum of Hill's equation, Invent. Math. 30 (1975), 217–274.MathSciNetCrossRefMATHGoogle Scholar
  29. [29]
    J. Fay, Theta Functions on Riemann Surfaces, Lecture Notes in Math., v.352, Springer, 1973.Google Scholar
  30. [30]
    A. Krazer, Lehrbush der Thetafunctionen, Teubner, 1903.Google Scholar
  31. [31]
    H.F. Baker, Abel's Theorem and the Allied Theory Including the Theory of the Theta Functions, Cambridge, 1897.Google Scholar
  32. [32]
    N.G. Chebotarev, Theory of Algebraic Functions, OGIZ, Moscow, 1948 (Russian).MATHGoogle Scholar
  33. [33]
    C.L. Siegel, Über einige Anwendungen diophantischer Approximationen, Abh. Preuss. Akad. Wiss. Phys. Math. Kl. 1, 1929.Google Scholar
  34. [34]
    D. Mumford, Tata lectures on Theta II, Birkhäuser, Boston, 1984.MATHGoogle Scholar
  35. [35]
    J.L. Burchall, T.W. Chaundy, Commutative ordinary differential operators, I, II, Proc. London Math. Soc. 21 (1922), 420–440; Proc. Royal Soc. London 118 (1928), 557–583.Google Scholar
  36. [36]
    E. Borel, Leçons sur les fonctions meromorphes, Paris, 1903.Google Scholar
  37. [37]
    S. Lang, Introduction to transcendental numbers, Addison-Wesley, 1966.Google Scholar
  38. [38]
    T. Schneider, Enführung in die transcendenten zahlen, Springer, 1957.Google Scholar
  39. [39]
    E. Bombieri, S. Lang, Analytic subgroups of group varieties, Invent. Math. 11 (1970), 1–14.MathSciNetCrossRefMATHGoogle Scholar
  40. [40]
    E. Bombieri, Algebraic values of meromoiphic maps, Invent. Math. 10 (1970), 267–287; addendum, ibid. 11 (1970), 163–166.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • D. V. Chudnovsky
    • 1
  • G. V. Chudnovsky
    • 1
  1. 1.Department of MathematicsColumbia UniversityNew York

Personalised recommendations